Liver scan

Morning folks

I went to the doctor a few weeks back to get some blood work done. I had it in my head that perhaps I was celiac (i.e. had a sensitivity to wheat etc). I wanted the doctor to do some tests. turns out that my blood is fine but that I had inflamation of the liver. As I don’t drink the doctor was concerned about this and is sending me for an ultra sound scan of my liver. I told him that I was taking loads of vitamins etc and he believed that taking these may have caused some inflamation of the liver, and we all through that our vit intake was safe!!

For the record, I take

Multi vit – 1 a day
Digestive enzyme – 1 before each meal
Probiotics – 2 per day
NAC – 2 pills
B Complex – 1 pill
Vit C – 1000mg
B5 – 4g
Fish oil – 8 per day

I would suggest that anyone that takes large amounts of various vits should perhaps go get some blood tests done, just in case!!

Anyway the long shot of my visit is that he refered me to a derm, so I’ll wait and see what happens with her.

Related Acne Archive Posts & Questions

9 thoughts on “Liver scan

  1. Collie,

    I’d stop the b-5 for now. It caused the liver/kindey problems for me as well, as evidenced by blood in my urine when I went to the doc for something else. When I stopped the symptoms went away.

  2. wow collie good that you have point this out. Your vit intake was pretty high. I hope your liver gets better! May we all learn from this guys.

  3. This is the exact reason i never did the vitamin thing.I just cant believe that overdosing on anything regardless if its a vitamin or not can be safe.I have been reading forums where people who have been on it 8+ months are now noticing and reporting hairloss from using to much B5….I once had a dermatologist who gave me B5 to take but he certainly didnt tell me to take anything excessive.It never worked for me at what i consider the “safe ” dose so i moved on to other options.Ive read studies where even vitamin C can be toxic at high dosages…U really have to read medical reports and studies on these vitamins in high concentration and not just one medical report that is god only knows how old.A friend of mines parents are doctors and i always get all their prescriptions when they are finsihed with them (publications,magazines, which doctors can only get) You would be surprised of the stuff which can harm you that is over the counter.

  4. Actually, when I looked at the doses of vitamins that you took, none seemed to be unreasonably high.

    I know that some people are predisposed to liver problems genetically speaking, so it could be that that is the case for you. However, I don’t think that the researchers who studied the high doses of B5 would have neglected to monitor vital organs when they conducted their study. Therefore, I’m not sure that liver inflammation has anything at all to do with your supplement regimen. Obviously, it is only mild inflammation or your doctor would have been more concerned.

    You can search the net and find no less than 10 reasons for liver inflammation, but I found an article about herbs and liver inflammation that may be helpful. Keep in mind you aren’t taking these herbs per se, but the content of the article is very helpful for this topic:

    http://abarefootdoctor.com/Drugs.htm

    Besides, B5 is a water soluble vitamin and is flushed out of the body pretty rapidly, so it shouldn’t pose any risk or danger to the liver.

    But having said that, I do hope you can soon get to the bottom of this issue.

  5. Well folks

    I went and had my liver scan and everything turned up fine. Although I had stopped taking all the vitamins I was taking about two week ago and this was after I went to see a derm (for the first time in my life!!)

    Anyway the derm was really nice and understanding, understood the difficulties for a 30 y.o. to have acne – sorry to say to all you teenagers and early 20s but when you’re a 30 something and have acne its a much worse proposition. I mean when you’re young you can say to yourself that you’ll be able to grow out of it but at 30 the stress levels of having acne are much higher. Its not to say thats its good that anybody at any age but Ihad acne when i was younger and it didn’t bother me as much as it does now!! Anyway the derm said that I could go on Roaccutane after my new course of antis (not sure of their name not Minocin however) and a topical gel called Isotrexin.

    Has anyone heard of this Isotrexin? Sounds a bit like the chemical name for Roaccutane. Anyway got any comments on it, good or bad?

    The derm said to try this for 6 weeks and if that did no good she would put me on the Roaccutane. She said that the course of antis and the Isotrexin would minimise any initial outbreaks caused by the Roacc, should I need to go that far. I really hope that this current regime works as i don’t fancy 4 months on the Roacc. we’ll have to wait and see – but why cann’t the acne just go away – I’m nearly 31 and I should have to be stressing over spots and acne!

  6. It is rather naive to scapegoat b5 as the cause of the liver problem. The inflammed liver could be completely independent of any of the supplements you are taking…besides how can you be sure it’s b5 if it is one of the supplements?

    In any case it is important to note that when taking things we need to be aware of things that may be out of the ordinary. Always consult a doctor if unusual side effects occur.

    You didn’t comment on the results of your liver ultrasound. As I work in this field I’d be interested in hearing the results.

    Regards

    GP
    http://b5foracne.vze.com

  7. Denise,
    Thank you for the link on herbs. :tu

    Valerian and hops are commonly use herbs to induce sleep. You don’t have to buy these herbs in a speciality health store anymore…they are on the shelf in the local drugstore here in California

    Senna is in a commercially available laxiative product that is on the shelf of just about all drugstores, and many people use senna in another product, which is Chinese Diet Tea. I have seen the diet tea on grocery store shelves as well as on drug store shelves.

    Who would have known that these ‘safe’ herbs could be so harmful.
    Solomio

  8. Solomio, no problem, girlfriend! 😀

    Collie, B5 is NOTHING compared to Accutane or antibiotics with regard to liver damage. That is why your liver has to be monitored when you are on Accutane.

    You may be going on these things for nothing. As I stated before, liver inflammation could be caused by no less than 10 things. I have a friend who had liver inflammation and they never could determine the cause. And he wasn’t on ANYTHING at all; no herbs, vitamins, whatever…..

    Be careful. Accutane makes B5 look like nothing.

Comments are closed.